MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number PCP070040130
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use pacific plus along with.014 guide wire during procedure to treat a little calcified plaque lesion in the mid sfa with 70% stenosis.The vessel diameter and lesion length are 5-6mm and 30mm respectively.The vessel is little tortuous.A non medtronic inflation device was used for balloon inflation.There was no damage noted to packaging and no issues noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.The device did not pass through a previously-deployed stent and no resistance encountered when advancing device.It was reported that physician encountered difficulty removing balloon following balloon inflation.The entire 40cm balloon portion of the pacific device broke off inside the sfa.Attempts were made to retrieve the broken portion through the sheath.This was not successful.Patient underwent a common femoral cutdown and the broken portion was removed through open surgery.There was no further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the balloon was fully deflated prior to the withdrawal attempt from the patient.The balloon portion that detached within the sfa was 40 millimeters, not 40 centimeters.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the pacific plus pta catheter was received in a nested series of sealed plastic biohazard pouches, and loosely coiled within its opened labelled shelf carton in two segments.The lot information data printed on the y-manifold is consistent with the data on the shelf carton.The separation faces on the catheter and balloon chamber match up and exhibit tensile stretching.A visual audit of the segments confirmed that all components of the pta catheter are accounted for.Image review: a single post procedural photograph was received.The pacific plus us is in two segments; balloon chamber and catheter with y-manifold.Both the balloon chamber and the inflation lumen of the catheter are filled with sanguine fluid.Sanguine fluid was noted in the inflation port of the y-manifold.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC PLUS US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9769464
Report Number9612164-2020-00935
Device Sequence Number16866625
Product Code LIT
UDI-Device Identifier08033477054360
UDI-Public08033477054360
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K123358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberPCP070040130
Device Catalogue NumberPCP070040130
Device Lot Number217932745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer02/28/2020
04/23/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/03/2020
04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;